Alert archive / Arkansas / Wind Advisories in 2013

Wind Advisory 4, NWS Memphis, TN

March 4, 20137 counties in Mississippi; 8 counties in Arkansas; Lauderdale County, Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this wind advisory at Mar 4, 2013, 10:23 AM CST for 7 counties in Mississippi; 8 counties in Arkansas; Lauderdale County, Shelby County, Tipton County, Tennessee. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 10:23 AM CST (16:23 UTC)
Expired
Mar 4, 2013, 5:45 PM CST
In force
7 hr
Issued by
NWS Memphis, TN

Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Lauderdale County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 488 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
488 m²/s²
0-3 km storm-relative helicity
581 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WWUS74 KMEG 041623
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CST MON MAR 4 2013

...GUSTY SOUTH WINDS EXPECTED ACROSS MUCH OF THE DELTA REGION THIS
AFTERNOON...

.LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS IS CREATING A
TIGHT PRESSURE GRADIENT ACROSS THE DELTA REGION OF THE MIDSOUTH.
AS A RESULT EXPECT GUSTY WINDS THROUGH EARLY THIS EVENING.

ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ048-
049-088-050000-
/O.NEW.KMEG.WI.Y.0004.130304T1623Z-130305T0000Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-
LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
1023 AM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...SOUTH WINDS AT 25 MPH WITH HIGHER GUSTS. 

* TIMING...THROUGH 6 PM CST.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SJM
1 follow-up statement
276 
WWUS74 KMEG 042345
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CST MON MAR 4 2013

...THE WIND ADVISORY HAS BEEN CANCELED...

.WINDS HAVE DROPPED BELOW ADVISORY CRITERIA.

ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ048-
049-088-050045-
/O.CAN.KMEG.WI.Y.0004.000000T0000Z-130305T0000Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS-
LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
545 PM CST MON MAR 4 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:36 AM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 4, 5:36 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
536 AM CST MON MAR 4 2013

.DISCUSSION...
UPDATED FOR AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 444 AM CST MON MAR 4 2013/

DISCUSSION...

THE EARLIER FORECAST IS STILL MOSTLY ON TRACK FOR THE UPCOMING WEEK.
HIGH PRESSURE WAS LOCATED EAST OF THE MIDSOUTH THIS MORNING WITH LOW
PRESSURE MOVING INTO THE SOUTHERN PLAINS. THE ATMOSPHERE WAS QUITE
DRY ACROSS THE MIDSOUTH WITH SURFACE DEW POINTS MOSTLY IN THE 20S
WINDS HAD TURNED TO EAST AND SOUTHEAST WITH MID AND HIGH LEVEL
CLOUDS STREAMING ACROSS THE AREA IN WEST TO NORTHWEST FLOW ALOFT.

SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS WILL GRADUALLY MOVE
EASTWARD TODAY REACHING THE AR/OK BORDER BY SUNSET. THE ATMOSPHERE
WILL BE SLOW TO MOISTEN ACROSS THE AREA WITH THE NEAREST 50 DEGREE
SURFACE DEW POINTS WELL SOUTH IN THE GULF OF MEXICO INTO EAST TX.
SOUTHERLY WINDS WILL BECOME BREEZY ACROSS THE MIDSOUTH AS A WARM
FRONT PUSHES INTO THE AREA. WILL NEED TO MONITOR FOR A WIND ADVISORY
TODAY ESPECIALLY ACROSS THE MS RIVER DELTA...BUT CURRENTLY HAVE WIND
SPEEDS SLIGHTLY BELOW THE NECESSARY CRITERIA OF SUSTAINED 25 MPH.
TEMPERATURES WILL BE MUCH WARMER WITH HIGHS MOSTLY IN THE LOWER AND
MIDDLE 60S. WARM AIR ADVECTION SHOWERS MAY DEVELOP BY LATE AFTERNOON
ALONG AND WEST OF THE MS RIVER.

SURFACE LOW PRESSURE AND THE ASSOCIATED COLD FRONT WILL MOVE INTO
THE MIDSOUTH TONIGHT...MOVING EAST OF THE AREA TUESDAY. THE GFS
CONTINUES TO BE FASTER WITH THE TIMING ON THIS SYSTEM THAN THE
ECMWF. GENERALLY WENT WITH A COMPROMISE ON THE TIMING. SHOWERS ARE
LIKELY TONIGHT INTO TUESDAY MORNING ALONG AND AHEAD OF THIS SYSTEM
WITH A CHANCE OF THUNDERSTORMS AS ELEVATED INSTABILITY INCREASES.
CAN NOT RULE OUT A STRONG THUNDERSTORM OR TWO...BUT SURFACE
INSTABILITY IS RATHER MEAGER AND SURFACE DEW POINTS WILL STRUGGLE TO
REACH MUCH ABOVE 50 DEGREES. CONFIDENCE IS TOO LOW TO MENTION IN THE
HAZARDOUS WEATHER OUTLOOK ATTM. PRECIPITABLE WATER VALUES WILL ONLY
REACH TO BETWEEN 1 AND 1.15 INCHES...AVERAGE RAINFALL IS EXPECTED TO
BE BETWEEN 1/4 AND 3/4 OF AN INCH. DID INCREASE THE POPS SLIGHTLY
FOR TUESDAY MORNING BASED ON THE SLOWER ECMWF AND NAM MODELS. THESE
POPS COULD STILL NEED TO BE RAISED SOME MORE FOR TUESDAY MORNING IF
THE SLOWER MODELS ARE CORRECT. CLEARING SKIES ALONG WITH STRONG AND
GUSTY WESTERLY WINDS WILL SPREAD ACROSS THE REGION TUESDAY FOLLOWING
THE COLD FRONT. WINDS BETWEEN 25 AND 30 MPH WITH GUSTS TO BETWEEN 35
AND 45 MPH MAY OCCUR ACROSS MUCH OF THE AREA...THUS A WIND ADVISORY
MAY NEEDED IN LATER FORECASTS.

COLDER AIR WILL GRADUALLY PUSH INTO THE AREA DURING THE DAY TUESDAY
AND TUESDAY NIGHT. A STRONG UPPER LEVEL LOW IS FORECAST TO MOVE
QUICKLY FROM SOUTHERN IL EARLY TUESDAY EVENING ACROSS SOUTH CENTRAL
KY TO NEAR THE VA / NC AREA BY DAYBREAK WEDNESDAY. THIS TRACKS THE
UPPER LOW JUST TO NORTHEAST OF NORTHWEST TN. WITH COLDER AIR
ADVECTING INTO THE AREA..A CHANCE OF SNOW WILL OCCUR WITH THIS LOW
MAINLY FROM AROUND PARIS TN SOUTHWARD ALONG THE TN RIVER IN TN.
LITTLE IF ANY ACCUMULATION IS EXPECTED.

HIGH PRESSURE WILL DOMINATE MIDSOUTH WEATHER WEDNESDAY WITH DRY
WEATHER AND TEMPERATURES BELOW NORMAL. A STRONG UPPER LEVEL RIDGE
WILL SPREAD INTO THE MIDSOUTH FOR THE LATTER PART OF THE WEEK WITH
GRADUALLY WARMING TEMPERATURES AND PRECIPITATION FREE WEATHER.
SATURDAY LOOKS VERY NICE WEATHERWISE WITH SPRINGLIKE TEMPERATURES
AND NO RAIN. FOLLOWED THE ECMWF FOR SUNDAY WHICH SLOWLY MOVES THE
STRONG UPPER RIDGE EASTWARD AND ALLOWS A CHANCE OF SHOWERS TO SPREAD
MAINLY INTO AREAS ALONG AND WEST OF THE MS RIVER DURING THE DAY
AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD
FRONT. BETTER CHANCE FOR SHOWERS AND PERHAPS THUNDERSTORMS IS THEN
FORECAST TO SPREAD ACROSS THE MIDSOUTH SUNDAY NIGHT AND NEXT
MONDAY...JUST BEYOND THIS FORECAST.

JCL

AVIATION...

06Z TAF CYCLE

VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA FOR THE ENTIRE TAF
PERIOD. WINDS WILL BE FROM THE SOUTH...LIGHT TONIGHT...INCREASING
TO 15-20KTS WITH GUSTS AS HIGH AS 25KTS. SOME MVFR CLOUDS MAY MAKE
IT TO JBR PRIOR TO 06Z TOMORROW NIGHT. VCSH MAY IMPACT
JBR...MEM...AND MKL BETWEEN 00 AND 06Z AHEAD OF THE LOWER CLOUDS.

JDS

&&

.AVIATION...

FOR 12Z TAF CYCLE

VFR CONDITIONS EXPECTED FOR THE FORECAST PERIOD. WINDS WILL BE
INCREASING THIS MORNING AND BECOME GUSTY. WINDS TONIGHT MAY
LIGHTEN UP...HOWEVER...LEFT GUSTY WINDS IN TAF AS NOT COMPLETELY
CONFIDENT WINDS WILL WEAKEN AS FRONT IS CLOSE TO AREA TONIGHT.
CLOUDS WILL BE LOWERING...HOWEVER...CEILINGS SHOULD STAY VFR
THROUGH 6Z TUESDAY. MAY BE SOME MVFR OR IFR CONDITIONS AFTER
6Z...HOWEVER...CHANCES LOW SO LEFT OUT OF TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  52  54  31 /  20  60  40  10
MKL  63  52  56  29 /  10  70  50  20
JBR  60  45  50  29 /  30  60  30  10
TUP  64  54  60  30 /  10  60  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 4, 5:30 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
530 AM CST MON MAR 4 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
530 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY MAY BE NEEDED TUESDAY ACROSS MUCH OF THE MIDSOUTH
AS WESTERLY WINDS BECOME STRONG AND GUSTY BEHIND A COLD FRONT. WINDS
BETWEEN 25 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH MAY OCCUR
ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

Nearby

Wind Advisories in Arkansas, 2013Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.